MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Please reference reports: 1317056-2022-00009 1st device, angiodynamics' reference (b)(4).1317056-2022-00010 2nd device, angiodynamics' reference (b)(4).1317056-2022-00011 3rd device, angiodynamics' reference (b)(4).1317056-2022-00012 4th device, angiodynamics' reference (b)(4).
 
Event or Problem Description
Device 4 of 4: an end user reported an issue with 4 bioflo chronic dialysis catheter 15.5f 28cm dual valve sheath basic kits.It was reported that during 4 separate occurrences with the same patient, implanted catheters have developed a kink, in the patient's neck.During this occurrence, the catheter placed on (b)(6) 2021 was removed due to difficulty encountered when infusing.It was replaced with a different device, in the patient's groin.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of catheter tubing kinked at patient's neck (i.E.Ij insertion site) cannot be confirmed as no dialysis catheter samples were returned and no x-ray images provided.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A potential root cause for the customer experience with these devices is end user placement technique and/or patient anatomy.This is also supported by fact that the four devices were placed in the same patient (71 year old, male) with same kinked tubing result.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu: insertion sites: the bioflo duramax dialysis catheter may be inserted percutaneously and is ideally placed in the jugular vein.Although this catheter may be placed in the subclavian vein, the internal jugular is the preferred site.Catheters greater than 40 cm length (tip to cuff) are designed for femoral vein insertion.Precautions: catheters placed via the femoral vein should be planned carefully in terms of insertion site, tunnel, and exit site.Consideration should be made of the possibility of permanent access in that limb.If an arteriovenous fistula or graft may be created in that limb, then placement of a catheter in the anatomy of that limb should be avoided if at all possible.Exit sites and tunnel tracts should be chosen carefully so as to: 1.Minimize interference with patient mobility.2.Maximize patient comfort.3.Maintain as wide and gentle a curve as possible to minimize potential for catheter kinking.4.Minimize infection risk.5.Minimize catheter length (while allowing for the prior considerations) so as to maximize the potential blood flow of the catheter.Catheters placed via the femoral vein will generally have lower blood flow than catheters placed via the internal jugular vein.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Note: a tunnel with a wide gentle arc lessens the risk of kinking.The tunnel should be short enough to keep the y-hub of the catheter from entering the exit site, yet long enough to keep the cuff 2 cm (minimum) from the skin opening.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Please reference reports: 1317056-2022-00009 1st device, angiodynamics' reference (b)(4).1317056-2022-00010 2nd device, angiodynamics' reference (b)(4).1317056-2022-00011 3rd device, angiodynamics' reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13266598
Report Number1317056-2022-00012
Device Sequence Number16509702
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number10302804
Device Lot Number5702806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight75 KG